MAUDE Adverse Event Report: BARD ACCESS SYSTEMS INC. ASPIRA PLEURAL DRAINAGE CATHETER

BARD ACCESS SYSTEMS INC. ASPIRA PLEURAL DRAINAGE CATHETER
Catalog Number 4992506
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
During tunneled pleural catheter insertion the catheter was trimmed with the stylet still inside the catheter.This resulted in an unintentional retained foreign object.The stylet remained in the catheter until it was discovered and removed 72 hours later.The stylet is connected to the catheter in such a manner that it appears to be a part of the catheter.The stylet is the same color and material as the catheter making it difficult to see that it is present in the catheter.The instructions included in the kit do not clearly show what the stylet looks like in the diagrams and can easily be confused with a guidewire.If the stylet was made of a different color it would have been more apparent that it had been retained.

Brand Name
ASPIRA PLEURAL DRAINAGE CATHETER
Common Device Name
PLEURAL DRAINAGE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS INC.
salt lake city UT
MDR Report Key6797873
Report Number6797873
Device Sequence Number1571155
Product Code DWM
UDI-Device Identifier00801741045073
UDI-Public00801741045073
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/27/2017
Report Date (Section F) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4992506
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/26/2017
Event Location Hospital
Date Report to Manufacturer07/27/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight68
Date Report Sent to FDA08/14/2017